View Mobile Site

Ask Dr. Gott 1/17

ACE inhibitors cause chronic cough

DEAR DR. GOTT: I am an older woman in comparatively good health. I take blood-pressure medicine, Lipitor, Fosamax, glucosamine/chondroitin and, on occasion, Zyrtec.
    My primary problem is a thick fluid cough upon awakening. This has gone on for roughly eight years. I've had X-rays (negative) and have seen pulmonary specialists. Nothing helps. Any suggestions?
    I also have another huge problem. My skin is so thin and fragile that any bump results in huge bruises or breaking of the skin. I feel I should live in a bubble. I don't take aspirin or blood thinners. My physician says nothing can be done. Is that correct?
    DEAR READER: Certain blood-pressure-lowering drugs can cause chronic cough, so if you are taking ACE inhibitors, I suggest that you stop them temporarily. If the cough disappears, you've got your answer. If this is the case, your doctor should be able to make a medication change that will keep your blood pressure low and eliminate the cough.
    I cannot comment on your fragile skin, which may be age related, because I don't have enough information. While you don't state your age, I can only interpret that this is your problem and that your doctor is correct. There is nothing that can be done.
    To give you related information, I am sending you a copy of my newly revised Health Report "Consumer Tips on Medicines." Other readers who would like a copy should send a long, self-addressed, stamped envelope and $2 to Newsletter, PO Box 167, Wickliffe, OH 44092-0167. Be sure to mention the title.

    DEAR DR. GOTT: I am writing about another home remedy that has proven to be successful many times.
    One of my teenage granddaughters had a wart on the bottom of her foot frozen. In a short time, it was back. So, the doctor froze it again, going deeper than before. She ended up with a large blood blister on her foot. After that healed, the wart appeared again and grew into the size of a quarter in short time.
    Fortunately, I was at the right place at the right time, which was at the office at our grade school.     The school nurse was in on a conversation I was having with the secretary. I mentioned the wart problem. She said one day, when she was thinking about warts, it came to her that bleach is a disinfectant, so it should get rid of warts. Her youngest had warts on her feet, legs and arms. She started using bleach on them and it worked. Once the "mother" wart was gone, the rest disappeared.     This worked for all five of her children, plus others that she had told about using bleach.
    Our granddaughter started soaking her foot in some water that had 2 tablespoons of bleach in it. She wrapped that part of her foot after each soaking. It was like a miracle watching the wart gradually disappear, and she did not have to endure a lot of pain. It has not returned.
    DEAR READER: Thank you for sharing. The bleach treatment is new to me, so I cannot comment on its value. Obviously, if your granddaughter had success, she should stick with this harmless alternative therapy. I encourage other readers to try this approach and let me know whether it is effective.

Interested in viewing premium content?

A subscription is required before viewing this article and other premium content.

Already a registered member and have a subscription?

If you have already purchased a subscription, please log in to view the full article.

Are you registered, but do not have a subscription?

If you are a registed user and would like to purchase a subscription, log in to view a list of available subscriptions.

Interested in becoming a registered member and purchasing a subscription?

Join our community today by registering for a FREE account. Once you have registered for a FREE account, click SUBSCRIBE NOW to purchase access to premium content.

Membership Benefits

  • Instant access to creating Blogs, Photo Albums, and Event listings.
  • Email alerts with the latest news.
  • Access to commenting on articles.

Please wait ...